logo AFST
Short-time heat flow and functions of bounded variation in R N
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 1, pp. 125-145.

We prove a characterisation of sets with finite perimeter and BV functions in terms of the short time behaviour of the heat semigroup in R N . For sets with smooth boundary a more precise result is shown.

On prouve une caractérisation des ensembles avec périmètre fini et des fonctions à variation bornée en termes du comportement du semi-groupe de la chaleur dans R N au voisinage de t=0. On prouve aussi un résultat plus précis pour les ensembles avec frontière assez régulière.

Received:
Accepted:
Published online:
DOI: https://doi.org/10.5802/afst.1142
Michele Miranda 1; Diego Pallara 1; Fabio Paronetto 1; Marc Preunkert 2

1. Dipartimento di Matematica “Ennio De Giorgi”, Università di Lecce, C.P.193, 73100, Lecce, Italy
2. Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle 10, D-72076 Tübingen, Germany.
@article{AFST_2007_6_16_1_125_0,
     author = {Michele Miranda and Diego Pallara and Fabio Paronetto and Marc Preunkert},
     title = {Short-time heat flow and functions of bounded variation in $\mathbf{R}^N$},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {125--145},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 16},
     number = {1},
     year = {2007},
     doi = {10.5802/afst.1142},
     mrnumber = {2325595},
     zbl = {pre05247242},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1142/}
}
TY  - JOUR
AU  - Michele Miranda
AU  - Diego Pallara
AU  - Fabio Paronetto
AU  - Marc Preunkert
TI  - Short-time heat flow and functions of bounded variation in $\mathbf{R}^N$
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2007
DA  - 2007///
SP  - 125
EP  - 145
VL  - Ser. 6, 16
IS  - 1
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1142/
UR  - https://www.ams.org/mathscinet-getitem?mr=2325595
UR  - https://zbmath.org/?q=an%3Apre05247242
UR  - https://doi.org/10.5802/afst.1142
DO  - 10.5802/afst.1142
LA  - en
ID  - AFST_2007_6_16_1_125_0
ER  - 
%0 Journal Article
%A Michele Miranda
%A Diego Pallara
%A Fabio Paronetto
%A Marc Preunkert
%T Short-time heat flow and functions of bounded variation in $\mathbf{R}^N$
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2007
%P 125-145
%V Ser. 6, 16
%N 1
%I Université Paul Sabatier, Toulouse
%U https://doi.org/10.5802/afst.1142
%R 10.5802/afst.1142
%G en
%F AFST_2007_6_16_1_125_0
Michele Miranda Jr; Diego Pallara; Fabio Paronetto; Marc Preunkert. Short-time heat flow and functions of bounded variation in $\mathbf{R}^N$. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 1, pp. 125-145. doi : 10.5802/afst.1142. https://afst.centre-mersenne.org/articles/10.5802/afst.1142/

[1] L. Ambrosio.— Transport equation and Cauchy problem for BV vector fields, Invent. Math. 158, p. 227-260 (2004). | MR 2096794 | Zbl 1075.35087

[2] L. Ambrosio, N. Fusco, D. Pallara.— Functions of Bounded Variation and Free Discontinuity problems, Oxford U. P., 2000. | MR 1857292 | Zbl 0957.49001

[3] H. Brézis.— How to recognize constant functions. Connections with Sobolev spaces,Russian Math. Surveys 57, p. 693-708 (2002). | MR 1942116 | Zbl 1072.46020

[4] J. Dávila.— On an open question about functions of bounded variation,Calc. Var. 15, p. 519-527 (2002). | MR 1942130 | Zbl 1047.46025

[5] E. De Giorgi.— Su una teoria generale della misura (r-1)-dimensionale in uno spazio ad r dimensioni,Ann. Mat. Pura Appl. (4) 36, p. 191-213 (1954). | MR 62214 | Zbl 0055.28504

[6] E. De Giorgi.— Nuovi teoremi relativi alle misure (r-1)-dimensionali in uno spazio ad r dimensioni, Ric. di Mat.4, p. 95–113 (1955). | MR 74499 | Zbl 0066.29903

[7] P. Gilkey, M. van den Berg.— Heat content asymptotics of a Riemannian manifold with boundary, J. Funct. Anal. 120, p. 48-71 (1994). | MR 1262245 | Zbl 0809.53047

[8] M. Ledoux.— Semigroup proofs of the isoperimetric inequality in Euclidean and Gauss space, Bull. Sci. Math. 118, p. 485-510 (1994). | MR 1309086 | Zbl 0841.49024

[9] E.H. Lieb, M. Loss.— Analysis, Second edition, Amer. Math. Soc., 2001 | MR 1817225 | Zbl 0966.26002

[10] M. Miranda (Jr), D. Pallara, F. Paronetto, M. Preunkert.— Heat Semigroup and BV Functions on Riemannian Manifolds, forthcoming.

[11] K. Pietruska-Paluba.— Heat kernels on metric spaces and a characterisation of constant functions, Manuscripta Math. 115 , p. 389–399 (2004). | MR 2102059 | Zbl 1062.60076

[12] M. Preunkert.— A semigroup version of the isoperimetric inequality, Semigroup Forum 68, p. 233-245 (2004). | MR 2036625 | Zbl 02077997

[13] M. H. Taibleson.— On the theory of Lipschitz spaces of distributions on Euclidean n-spaces I, J. Math. Mech. 13, p. 407-479 (1964). | MR 163159 | Zbl 0132.09402

[14] H. Triebel.— Interpolation theory, function spaces, differential operators, North-Holland 1978. | MR 503903 | Zbl 0387.46032

[15] J. Wloka.— Partial Differential Equations, Cambridge U. P., 1987. | MR 895589 | Zbl 0623.35006

Cited by Sources: